Alert archive / Ohio / Flash Flood Warnings in 2002
Flash Flood Warning 43, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 12, 2002, 7:16 PM EDT for Noble County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2002, 7:16 PM EDT (23:16 UTC)
- Expired
- Jun 12, 2002, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 135 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 597 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 122316 FFWPBZ OHC121-130215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 713 PM EDT WED JUN 12 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... NOBLE COUNTY IN OHIO * UNTIL 1015 PM EDT * AT 713 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED 1.5 TO 2.0 INCHES OF RAIN HAS FALLEN OVER AN AREA JUST NORTHEAST OF CALDWELL NEAR SARAHSVILLE AND EAST UNION ALONG STATE ROUTE 78. THIS STORM HAS BEEN MOVING VERY SLOWLY TO THE EAST. * OTHER LOCATIONS IN THE WARNING INCLUDE...FREDERICKSDALE. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:40 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 12, 3:40 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 340 PM EDT WED JUN 12 2002 BIGGEST FORECASTING HEADACHE THROUGH THE WEEKEND IS TRYING TO IRON OUT TIMING AND PLACEMENT OF THE PRECIPITATION. TONIGHT FRONT WILL CONTINUE TO SAG SOUTHWARDS CONFINING THE JUICY AND MORE UNSTABLE AIR IN MY SOUTHERN ZONES. I EXPECT ANY...IF NOT ALL...OF THE ACTIVITY OVERNIGHT TO BE IN THIS AREA. TOMORROW SOME DIFFERENCE BEGIN TO APPEAR IN THE MODEL SOLUTIONS. MESO-ETA WANTS TO DRIVE THE FRONT NORTHWARD AND DEVELOP A WEAK WAVE ALONG THIS FRONT. AS THE FRONT MOVES NORTHWARD DURING THE MORNING HOURS THE MESO-ETA IS FOCUSING ITS ATTENTION JUST NORTH OF THE FRONT ACROSS MY NORTHERN CWA. IT IS SHOWING GOOD FORCING AND INSTABILITY IN THESE AREAS AS WELL AS NOSING IN A CURVED JET MAX. THE PART THAT IS A BIT CONFUSING IS IT STILL CONFINES THE HEAVIER QPF TO THE SOUTH. THIS HIGHER SOUTHERN QPF FALLS MORE IN LINE WITH THE AVN SOLUTION. THE AVN WANTS TO KEEP A SLIGHTLY DEEPENING LOW AND SLOWLY MOVE IT ACROSS SOUTHERN OHIO TOMORROW. THE AVN SHOWS A BROAD SWATH OF HIGHER QPF INTO THURSDAY NIGHT ACROSS MOST OF MY CWA. THURS NIGHT IS WHEN THE THREAT FOR HEAVY RAIN AND FLOODING IS AT ITS GREATEST. THE MESO-ETA HOWEVER WANTS TO PLACE THE SFC LOW FURTHER NORTH AND BRING THE CF THROUGH A BIT SLOWER THE AVN. IT ALSO IS KEEPING THE HIGHER QPF FURTHER TO THE EAST. AT THIS POINT I WILL STAY IN THE MIDDLE OF THE ROAD AS THIS CONTINUES TO BE A COMPLEX SYSTEM TO GET A GOOD HOLD ON. THE ACTIVITY SHOULD BECOME MORE SCATTERED ON FRIDAY WITH LOW TOP TRW POSSIBLE...ESPECIALLY IN THE AFTERNOON. THE WEEKEND IS NOT LOOKING VERY NICE AS THE AVN BRINGS THE OCCLUDED LOW ACROSS THE NORTH AND DRIFTS IT SLOWLY NORTHEAST BY SATURDAY NIGHT. WILL STILL SEE A RISK FOR TRW ON SUNDAY...THEN A BREAK ON MONDAY. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. RRR
Nearby
Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.